MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-6-40-PTX
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s014.The zilver stent (zisv6-35-125-6-40-ptx device of lot# c1219672) involved in this complaint was implanted in the patient therefore is not available for evaluation.With the information provided, a document based investigation was carried out.Additional information has been provided for this file.It is known that a 0.035 inch wire guide was used during this procedure.The stent post deployment was compressed as the stent struts were on top of each other.It was confirmed that the patient¿s lesion was heavily calcified.The user answered ¿no¿ to the following question: was the stent deployed smoothly / without difficulties? imaging was provided for this file and the following comments were provided by the independent reviewer: findings: a single image photographed off of an angiography monitor is provided along with the complaint report.The image demonstrates a severely concertinaed proximal left sfa stent.Based on the proximal stent row which if assumed to be fully expanded to its 6mm design diameter, the stent's deployed length is estimated to be 2cm.The distal stent row including the markers were flared and angled.The sfa was so severely calcified that the atheroma was nearly as dense as the adjacent inferior pubic ramus.Density just lateral the artery most likely represents heavily calcified overlapped profunda femoral artery branches.Impression: the image confirms a severely concertinaed proximal sfa stent.Heavily calcified plaque particularly if resistant to pre-implantation angioplasty or only modestly angioplastied pre-implantation can extract the stent during deployment leading to some stent crowding.However, this does not typically result in such a severely concertinaed stent.The severely concertinaed stent and flared and angled distal end support forward pressure on the delivery system during deployment.This often is unintentional and difficult to sense when deploying a stent from an antegrade approach and very short purchase such as in this situation.Significant findings relative to the patient's anatomy were not observed.Significant findings relative to the disease state were observed.The implantation site was heavily calcified.Significant findings relative to the use of the device were observed.The stent was implanted with extremely short purchase.Significant findings relative to the design or performance of the device were observed.The deployed concertinaed to approximately half of its design length.Some of the shortening could have been secondary to stent extraction from the delivery system by the heavily calcified plaque.Cause of adverse events was not observed.Based on the images provided, the customer complaint can be confirmed as the image demonstrated stent shortening.According to the image review impression: ¿the image confirms a severely concertinaed proximal sfa stent.The implantation site was heavily calcified.Heavily calcified plaque particularly if resistant to pre-implantation angioplasty or only modestly angioplastied pre-implantation can extract the stent during deployment leading to some stent crowding.However, this does not typically result in such a severely concertinaed stent.The severely concertinaed stent and flared and angled distal end support forward pressure on the delivery system during deployment.This often is unintentional and difficult to sense when deploying a stent from an antegrade approach and very short purchase such as in this situation".According to additional information provided for this file, its was confirmed that the user experienced deployment difficulties during this procedure.However, as the conditions of use cannot be replicated in a laboratory setting, a definite root cause of stent shortening cannot be determined.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.There is no evidence to suggest that this issue effects the entire lot # c1219672; upon review of complaints this failure mode has not occurred previously with this lot # c1219672.According to the initial reporter, a second stent was used to bridge the gap.No harm to the patient and no additional procedures were required due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
The physician accessed left side antigrade left common femoral artery to treat the proximal left fsa.On deployment the zilver ptx stent shortened to half the size.A second stent was used to bridge the gap.No harm to the patient and no additional procedures were required due to this occurrence.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5927611
Report Number3001845648-2016-00233
Device Sequence Number18994167
Product Code NIU
UDI-Device Identifier10827002384634
UDI-Public(01)10827002384634(17)170225(10)C1219672
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZISV6-35-125-6-40-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/02/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2016
Initial Report FDA Received Date09/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1